Mirena IUD users

Iysha - posted on 10/04/2009 ( 20 moms have responded )

1,914

26

203

I got Mirena on Aug. 14th and 3 days later I started bleeding like I ws on my period. AND IT HASN'T STOPPED!!! I am a little worried about it and very annoyed with it...especially since my boyfriend absolutely refuses to have sex while I am on my period. lol. I know that abnormal bleeding is expected in the first 6 months...but that is soooo long!



Did anyone else have this issue?

MOST HELPFUL POSTS

Ana - posted on 10/09/2009

5

46

0

I did not have that problem. I felt the "string" for the first month but that was it. I don't really get my period anymore either. But everyone's bodies are different. have you called the doctor yet?

Carla - posted on 10/07/2009

89

18

10

i have had one twice....i love it! yeah when i first got both mine put in i bleed for a few weeks, but i think its worth it cuz for 5 yrs you have no worries! i think its the best thing in the world. i couldn't imagine having any other b.c.

Erin - posted on 10/07/2009

1

15

0

YES!!! i bleed for 2 months strait and it was very annoying! it was like i was on my period, for 2 and a half months. finally it stopped for two weeks then i had my period for this month, actually im on my period for this month, i don't know how long it will last. hopefully for not very long. i think my body is finally getting used to it. i was so ticked of with it i was about to have it removed. but things r finally getting better so im going to give it another month and see how it goes. but i thaught the period pain would go away and everything would be better, but its not. im not entirly happy with it that is for sure.

Sara - posted on 10/05/2009

3

2

1

Bleeding for six weeks may be a common side effect of the drug, but it's by no means normal according to your body... it's actualy a very dangerous means of birth control in general.
Other common side effects of Mirena are heacaches, abdominal pain, acne, weight gain, nausea, and vaginal infections/UTI's. But beware of the less-common, but still apparent, more serious side effects... studies have shown that 95% of pregnancies occuring with the use of Mirena (because we all are aware that you CAN get pregnant on any form of birth control, it's just less likely) are tubal/ectopic pregnancies. There are also risks of the arms of the device becoming embedded into the wall of your uterus. Pelvic inflammatory disease is also very possible with the use of Mirena...

I wouldn't rely solely on the doctor's word for this drug because a lot of people have had really bad experiences with it... just google "Mirena problems" and you'll get much more information than any clinic is willing to give you.

20 Comments

View replies by

La'Quanda - posted on 10/09/2009

12

55

0

I got mine in the end of March in the beginning I did have some spotting but not that heavy after a while it should cease. Now I have a very light period.

Iysha - posted on 10/09/2009

1,914

26

203

Quoting Kristine:

I have the paraguad IUD and I would go to the doctors and have them check or even have them take it out because if you think something is wrong, your instincts won't usually lie to you!! and if they take it out you can always go to the best birth control around :CONDOMS!! HAHA



LOL. I opted for Mirena because most women don't have heavy bleeding with it... the abnormal bleeding is usually spotting at random times. The Paraguard was supposed to be the one that makes more women bleed. I just had to be in that handfull of women that Mirena has the opposite effect on... Just my Luck! I like having the hormones...I actually feel better with them since it's constant.  Every time I got off birth control I was a mess. Idk....maybe I'm just a wierdo.

Amanda - posted on 10/07/2009

3

22

0

I have had mine in for almost 7 months. I was bleeding Heavily for the first three months, but then it stopped. I now have some spotting and lil cramping when I am supposed to have a period. But when I was worried during my second month of heavy bleeding, my doctor had me get an ultrasound to make sure it was still in place, and sure enough...it was. Just try to bare with it. It is worth it and will get better!

Tanieka - posted on 10/07/2009

5

44

1

its supposed to happen for a while then u will have spotting for a while.. i didnt like it tho my periods were just random and they really werent even bad but i gained a lot of weight with this so be careful on what u eat and excersize!

Dana - posted on 10/06/2009

108

15

13

Sarah-my doc told me you are suppose to feel the strings..and to check every month that you do still feel them (it is normal)

Sarah - posted on 10/06/2009

7

12

1

YES. I got Mirena in July at my 6 week check up and only just quit spotting- knock on wood. It seemed odd to me because after my first I didn't even get my period for 1 year. The only problem I have had is that sometimes I feel the strings, but otherwise I really like not having to think about anything.

Penny - posted on 10/06/2009

81

12

5

Quoting Kristine:

I have the paraguad IUD and I would go to the doctors and have them check or even have them take it out because if you think something is wrong, your instincts won't usually lie to you!! and if they take it out you can always go to the best birth control around :CONDOMS!! HAHA


lol and yep thats how i fell with my first

Penny - posted on 10/06/2009

81

12

5

i dont have 1 but it is suppose to stop bleeding not make it worse doesnt sound good

i was given 2 depo needles over 6 months and it caused non stop bleeding 4 me and massave weight gain if it keeps up id have it out

xxxx

Kristine - posted on 10/05/2009

11

14

0

OH Mirena has hormones, try the Paraguad IUD it doesn't have hormones in it!!

Kristine - posted on 10/05/2009

11

14

0

I have the paraguad IUD and I would go to the doctors and have them check or even have them take it out because if you think something is wrong, your instincts won't usually lie to you!! and if they take it out you can always go to the best birth control around :CONDOMS!! HAHA

Dana - posted on 10/05/2009

108

15

13

I have had mine in for about 11 months now. I love it!! I spotted for about the first 2 months off and on. I have had some abdomen cramps, but that is about it. the only thing that worries me is that i don't have a period, so what if i do get pregnant and don't know. I also worry about the complications that can occur if you do get pregnant with it in.

Stephanie - posted on 10/05/2009

66

35

11

I bled for almost a month after mine was inserted then the next time was about two weeks my one after that was 5 days it gets better I know all the side effects but I love my mirena, my thoughts stay on my son all day so trying to remember a pill is not a good choice for me, plus with having a c section my doc told me it is very important to not get pregnant for a full year so my uterus will heal

Danielle - posted on 10/05/2009

344

50

86

call again and insist on talking to the doc, it has been long enough to be concerned.

usually 6 weeks of bleeding is normal, it can be longer or shorter but if your not happy you have a right to speak to your doc

Teresa - posted on 10/04/2009

2

18

0

I have had the Mirena IUD since March of this year, my son was born in Jan of this year as well. I spotted (not heavily) for about 2 or so months and it has stopped. Even now, I barely bleed when I get my period if at all (I know I'm on it though because I have light cramping). One thing I DID go to the doc about was moodiness (he said it was from regular horomones from having a baby, and not the IUD, and they have been better now). If you are bleeding more than you think is normal, I would maybe get a second opinion?

Brandy - posted on 10/04/2009

5

10

0

i bled for almost a month straight after havin mine inserted and now i find out that its possible im allergic to it so it may have to be removed.if you start getting alot of uti's you may wanna have it checked

Christina - posted on 10/04/2009

52

13

2

My best friend got the birth control shot and had the same problem. Her doctor said the same thing as yours when she called her after a couple weeks of bleeding. She did stop a couple days later. Hopefully that will happen for you too. Good Luck.

Join Circle of Moms

Sign up for Circle of Moms and be a part of this community! Membership is just one click away.

Join Circle of Moms